Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
198 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Found fat necrosis. Bilateral mx, chemothrapy, reconstructive surgery. Suggest?

Hi I had a bilateral mx, followed by chemotherapy for a large lobular cancer that was not found on routine mammograms. The cancer was on the left hand side and due to suspicious changes on a MRI the left breast was removed for prophylactic reasons. I had the right lymph nodes removed on the right hand side. This left a large fatty mass under my right arm. This was all in August 2010. In September 2011 I had reconstructive surgery with a right lat dorsal flap and bilateral tissue expander s. I have been in considerable pain ever since. The pain is much worse when I am filled with 50cc every 3weeks. I ve had 5 fills so far with another 3 or 4 to go. The pain has been getting worse and I have discussed the matter with the doctor who says that discomfort is normal, she prescribed OxyContin . I have now been to the emergency department and they have done an ultrasound and have found that there was fat necrosis in the fatty mass under my arm. Apparently there is no treatment for this and I have been prescribed one set of OxyContin and panadeine forte for this. I am very concerned as I don t want to have to take such heavy medication and even more concerning is the fat necrosis. is it possible that the fat necrosis is something else? Is this a common side effect of this treatment. There doesn t appear to be any solution as even if I stop the fills I will have to wait 3months before the doctor will remove the tissue expanders. I had postural problems post mx and reconstruction seemed to be the answer to this. At times the pain is so severe that I feel like demanding that the tissue expanders be removed. Can anyone share any similar experiences or offer any suggestions to help me with my pain?
Mon, 11 Mar 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Treatment/Therapy
Medical Procedures ,   ,   ,  
Lab Tests ,   ,  
Oncologist, Radiation 's  Response
Hi,
Fat necrosis is a common phenomenon after breast surgery. Many time due to neural damage neuropathic pain is also common. If the pain become intolerable some permanent method can be applied by your anaesthesist. Right now, drugs like gabapentin, carbamazepine would be helpful. Consult your doctor.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was diagnosed with bilateral breast cancer the fall of 2011. Had bilateral lumpectomies (right was invasive, left was DISC), then 30 radiation...

Recent questions on  Oxycontin

doctor1 MD

Is it safe to fly with a hematoma on leg just below knee and off to side did it 2 weeks ago and doc said it has jellified and spread around leg and...

doctor1 MD

My 30 year old daughter has been diagnosed with Polyarthralgia. She is over weight and now because of joint pain stays in bed all day. The doctor...

doctor1 MD

hi I am 38 years old women i have a left led pain and same side thigh and butt,lower back also i went to so many doctors they gave me oxycontin...

doctor1 MD

How long is if safe to take OxyContin before it could start affecting my internal organs! I m going on about 3 years fir chronic pain. I just...

doctor1 MD

i HAVE idiopathic peripheral neuropathy ... taking 650mg/day of "lyrica"...various herbal supplemen ts and using oxycontin occasionally, when pain...

doctor1 MD

I’m taking gabapentin 600 mg 3 time a day Percocet 10-325 twice Zoloft 200 mg daily Tizandine 4 mg remarking 40mg OxyContin 10 mg twice lisinpril...

doctor1 MD

What's the possibility of me passing a drug test I took recently? So I took half a 80mg OxyContin pill on Sunday at 9am and had a urine test...